Tuberculous peritonitis in a child undergoing continuous ambulatory peritoneal dialysis
Tsai, T.C.; Hsu, J.C.; Chou, L.H.; Lee, M.L.
Zhonghua Minguo Xiao Er Ke Yi Xue Hui Za Zhi Zhonghua Minguo Xiao Er Ke Yi Xue Hui 35(5): 455-459
We present a 13-year-old girl with Arnold-Chiari syndrome and uremia secondary to neurogenic bladder. She had been treated with continuous ambulatory peritoneal dialysis (CAPD) for 13 months prior to the development of peritonitis. The patient demonstrated no improvement with a 3-day therapy of intraperitoneal vancomycin and netilmicin. Meanwhile, smear of centrifuged dialysate revealed acid fast bacilli on two occasions. We, then, started anti-TB therapy with oral isoniazid (INAH), rifampin and ethambutal. The symptoms subsided within three days. In the first week, the patient lost her peritoneal ultrafiltration and needed daytime automatic peritoneal dialysis. At the last follow-up examination, 12 months after treatment, she remained well on standard CAPD.